The Michigan Mathematical Journal

Legendrian Lens Space Surgeries

Hansjörg Geiges and Sinem Onaran

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that every tight contact structure on any of the lens spaces L(ns2s+1,s2) with n2 and s1 can be obtained by a single Legendrian surgery along a suitable Legendrian realisation of the negative torus knot T(s,(sn1)) in the tight or an overtwisted contact structure on the 3-sphere.

Article information

Source
Michigan Math. J., Volume 67, Issue 2 (2018), 405-422.

Dates
Received: 2 November 2016
Revised: 22 November 2016
First available in Project Euclid: 6 April 2018

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1522980162

Digital Object Identifier
doi:10.1307/mmj/1522980162

Mathematical Reviews number (MathSciNet)
MR3802259

Zentralblatt MATH identifier
06914768

Subjects
Primary: 53D35: Global theory of symplectic and contact manifolds [See also 57Rxx] 53D10: Contact manifolds, general 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 57R6

Citation

Geiges, Hansjörg; Onaran, Sinem. Legendrian Lens Space Surgeries. Michigan Math. J. 67 (2018), no. 2, 405--422. doi:10.1307/mmj/1522980162. https://projecteuclid.org/euclid.mmj/1522980162


Export citation

References

  • [1] J. Bailey and D. Rolfsen, An unexpected surgery construction of a lens space, Pacific J. Math. 71 (1977), 295–298.
  • [2] M. Culler, C. M. Gordon, J. Luecke, and P. B. Shalen, Dehn surgery on knots, Ann. of Math. (2) 125 (1987), 237–300.
  • [3] F. Ding and H. Geiges, A Legendrian surgery presentation of contact $3$-manifolds, Math. Proc. Cambridge Philos. Soc. 136 (2004), 583–598.
  • [4] F. Ding, H. Geiges, and A. I. Stipsicz, Surgery diagrams for contact $3$-manifolds, Turkish J. Math. 28 (2004), 41–74.
  • [5] S. Durst and M. Kegel, Computing rotation and self-linking numbers in contact surgery diagrams, Acta Math. Hungar. 150 (2016), 524–540.
  • [6] J. B. Etnyre and K. Honda, Knots and contact geometry I: torus knots and the figure eight knot, J. Symplectic Geom. 1 (2001), 63–120.
  • [7] H. Geiges, An introduction to contact topology, Cambridge Stud. Adv. Math., 109, Cambridge University Press, Cambridge, 2008.
  • [8] H. Geiges and S. Onaran, Legendrian rational unknots in lens spaces, J. Symplectic Geom. 13 (2015), 17–50.
  • [9] E. Giroux, Structures de contact en dimension trois et bifurcations des feuilletages de surfaces, Invent. Math. 141 (2000), 615–689.
  • [10] R. E. Gompf, Handlebody construction of Stein surfaces, Ann. of Math. (2) 148 (1998), 619–693.
  • [11] R. E. Gompf and A. I. Stipsicz, $4$-Manifolds and Kirby calculus, Grad. Stud. Math., 20, American Mathematical Society, Providence, RI, 1999.
  • [12] M. Hedden, On Floer homology and the Berge conjecture on knots admitting lens space surgeries, Trans. Amer. Math. Soc. 363 (2011), 949–968.
  • [13] K. Honda, On the classification of tight contact structures I, Geom. Topol. 4 (2000), 309–368.
  • [14] P. Kronheimer, T. Mrowka, P. Ozsváth, and Z. Szabó, Monopoles and lens space surgeries, Ann. of Math. (2) 165 (2007), 457–546.
  • [15] P. Lisca and G. Matić, Tight contact structures and Seiberg–Witten invariants, Invent. Math. 129 (1997), 509–525.
  • [16] P. Lisca, P. Ozsváth, A. I. Stipsicz, and Z. Szabó, Heegaard Floer invariants of Legendrian knots in contact three-manifolds, J. Eur. Math. Soc. (JEMS) 11 (2009), 1307–1363.
  • [17] L. Moser, Elementary surgery along a torus knot, Pacific J. Math. 38 (1971), 737–745.
  • [18] P. Ozsváth and Z. Szabó, On knot Floer homology and lens space surgeries, Topology 44 (2005), 1281–1300.
  • [19] O. Plamenevskaya, On Legendrian surgeries between lens spaces, J. Symplectic Geom. 10 (2012), 165–181.
  • [20] J. Rasmussen, Lens space surgeries and $L$-space homology spheres, arXiv:0710.2531.
  • [21] M. Tange and Y. Yamada, Four-dimensional manifolds constructed by lens space surgeries along torus knots, J. Knot Theory Ramifications 21 (2012), 1250111.